Hail, Elbert
- When
- May 15, 4:49 PM MST
- Where
- Elbert County, 13 mi NE of Matheson
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.300, -103.817
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at May 15, 1:15 PM MST, 3 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 215 PM MDT SUN MAY 15 2005 .SHORT TERM...A WEAK NORTHWESTERLY FLOW WILL BE OVER THE CWFA THIS EVENING. CAPE VALUES THIS AFTN RANGE FROM 1200-1600 J/KG BUT WEAK SHEAR SHOULD KEEP SEVERE POTENTIAL IN CHECK. THERE IS A CONVERGENT LINE THAT APPEARS TO BE DVLPG EAST OF DENVER THIS AFTN. IF ANYTHING SHOULD BECOME SEVERE THAN THIS AREA WILL LIKELY BE THE FOCUS...BUT AS STATED EARLIER THE POTENTIAL OF THIS IS LOW. MDLS SHOW A WEAK DISTURBANCE BRUSHING ACROSS NRN COLORADO AFTER 06Z WITH MAY ALLOW FOR SOME LINGERING MID AND HIGH LVL MSTR TO MOVE OVR THE REGION TNGT. NOT ENOUGH LIFT TO ADD UP TO ANY PCPN. THE UPPER RIDGE IN THE WEST BECOMES MORE OF AN INFLUENCE ON MONDAY AS IT MOVES OVHD AND THE MID LEVELS OF THE ATMOSPHERE BECOME WARMER AND MORE STABLE. IN THE LOWER LEVELS...THE SFC THETA-E RIDGE OVER ERN COLORADO MONDAY MORNING IS PROGGED TO SHIFT EAST OF THE CWFA WITH DRIER LOW LEVEL AIR AND DCRG CAPES IN PLACE BY THE AFTN. FOR THIS REASON...WILL CONFINE ANY POTENTIAL (ISOLD COVERAGE) FOR THUNDERSTORMS TO THE HIGHER TRRN. .LONG TERM...MONDAY NIGHT...SOUTHWESTERLY FLOW ALOFT IS ON THE INCREASE...THEN AN UPPER TROUGH MOVES ACROSS TUESDAY. ITS AXIS IS OVER THE EASTERN BORDER BY TUESDAY EVENING. NORTHWESTERLY FLOW IS THEN PROGGED OVERNIGHT AND WEDNESDAY. A JET MAXIMUM NOSES IN BY 18Z WEDNESDAY AFTERNOON. THE QG VERTICAL VELOCITY FIELDS SHOW UPWARD MOTION MONDAY NIGHT AND TUESDAY THEN DOWNWARD MOTION TUESDAY NIGHT AND WEDNESDAY. IN THE LOWER LEVELS...THE BOUNDARY LAYER FLOW IS SOUTH-SOUTHEASTERLY MONDAY EVENING. AFTER THAT THERE WILL BE LITTLE HELP OVER THE PLAINS FROM THE BOUNDARY LAYER FLOW WITH THE UPPER FEATURE. TUESDAYS LOW LEVEL ARE PROGGED SOUTHWESTERLY WILL A SURFACE TROUGH MOVING THROUGH. AFTER THE UPPER AXIS MOVES EAST ...THE LOW LEVEL FLOW IS NORTHWESTERLY TUESDAY NIGHT AND ALL OF WEDNESDAY. FOR MOISTURE...CROSS SECTIONS SHOW SOME IN THE MID AND UPPER LEVELS MONDAY NIGHT AND TUESDAY. IT DRIES OUT TUESDAY NIGHT AND WEDNESDAY. DEW POINTS FIELDS SHOW THE DRY LINE PUSHING WESTWARD INTO THE STATE MONDAY NIGHT WITH MAYBE SOME LOWER 50S F IN THE FAR EASTERN BORDER. BY TUESDAY AFTERNOON IT PUSHES WELL EAST OF THE FORECAST AREA...AND IT STAYS OUT OF HERE THROUGH WEDNESDAY. A THETA-E AXIS IS RIGHT OVER THE EASTERN BORDER MONDAY NIGHT...BUT THEN IT HEADS EAST AND STAYS AWAY THROUGH WEDNESDAY. THE CROSS SECTIONS SHOW THE BEST POTENTIAL INSTABILITY ON MONDAY EVENING. LAPSE RATES ARE FAIRLY STEEP MONDAY EVENING. THERE IS A STRONG CAP FOR TUESDAY LATE DAY OVER MOST OF THE FORECAST AREA...THE FAR EAST IS STILL PRETTY STEEP. WEDNESDAY...THE CAP IS SMOTHERING. THE ONLY CAPE IS INDICATED ON MONDAY EVENING AND A LITTLE EARLY TUESDAY AFTERNOON... THERE IS NONE WEDNESDAY. THERE IS VERY LIMITED QPF INDICATED MONDAY EVENING...AND TUESDAY AFTERNOON. THATS IT. WILL GO WITH THE APPROPRIATE LOW POPS. THERE IS A PRETTY SIGNIFICANT MOUNTAIN TOP STABLE LAYER INDICATED TUESDAY NIGHT/EARLY WEDNESDAY. THAT WITH THE JET COMING BEHIND THE TROUGH IN NORTHWESTERLY FLOW WILL NEED TO HIT THE WINDS PRETTY GOOD IN THE HIGH FOOTHILLS AND MOUNTAINS DURING THAT TIME. FOR TEMPERATURES...THICKNESS GRIDS SHOW A 3 TO 6 C COOL DOWN FOR HIGHS ON TUESDAY. WEDNESDAY LOOKS QUITE SIMILAR TO TUESDAY. THURSDAY THROUGH SUNDAY THE MEDIUM RANGE MODELS SHOW AN UPPER RIDGE OVER THE FORECAST AREA THURSDAY AND THURSDAY NIGHT. BY FRIDAY...THE RIDGE AXIS IS EAST OF US WITH SOUTHWESTERLY FLOW ALOFT. THIS CONTINUES INTO SATURDAY...THEN AN UPPER TROUGH MOVES ACROSS SATURDAY NIGHT INTO SUNDAY. THE GFS SHOWS PRETTY DECENT UPSLOPE FLOW FOR THURSDAY AND THURSDAY EVENING. MOISTURE WISE...ITS PRETTY DRY THURSDAY...JUST A BIT OF MOISTURE IN THE MOUNTAINS FRIDAY. BY THE WEEKEND THERE IS MORE MOISTURE WITH THE TROUGH. && .BOU...NONE. && /NCOOPER/KOOPMEINERS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1030 AM MDT SUN MAY 15 2005 COZ030>051-161200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1030 AM MDT SUN MAY 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS AND FOOTHILLS THIS AFTERNOON AND THEN SPREAD EAST ACROSS THE PLAINS THROUGH THIS EVENING. ANOTHER LINE OF CONVERGENCE WILL DEVELOP EAST OF THE DENVER AREA THIS AFTERNOON. ENOUGH MOISTURE AND INSTABILITY MAY BE PRESENT FOR ONE OR TWO STORMS TO REACH SEVERE LEVELS. THE MAIN THREAT WOULD BE HAIL UP TO 1 INCH IN DIAMETER. WIND SHEAR IN THE ATMOSPHERE IS RELATIVELY WEAK SO ANY SEVERE STORMS ARE EXPECTED TO BE BRIEF. DAYTIME HEATING COMBINED WITH INCREASING LOW LEVEL MOISTURE WILL PRODUCE THE AFTERNOON AND EVENING THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. COOPER/KOOPMEINERS
The Denver radar (KFTG), 83 km away, was scanning. The volume nearest the first event began at 23:46 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452735, 5452734.